MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-02373.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a right carotid t occlusion using a penumbra engine (engine) and a penumbra engine canister (canister).During the procedure, the canister was placed onto the engine and then the engine was powered on.Subsequently, no vacuum was observed; therefore, the canister was removed and replaced with a new canister.Afterwards, two passes were completed using the engine and the new canister.During the third pass, it was observed that the engine did not generate any vacuum.Therefore, the engine and canister were removed.The procedure was completed using manual aspiration with a syringe.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received indicated that the device is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-02373 h3 other text : placeholder.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11097865
Report Number3005168196-2020-02374
Device Sequence Number676301
Product Code NRY
UDI-Device Identifier00814548019758
UDI-Public00814548019758
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3
Device Catalogue NumberPAPS3
Device Lot NumberS11751
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Date Report Sent to FDA01/01/2005